Alert archive / Nebraska / Red Flag Warnings in 2019
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 9, 2019, 2:25 AM MST for 12 counties in Nebraska. It took effect at Nov 9, 2019, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 2:25 AM MST (09:25 UTC)
- In effect from
- Nov 9, 2019, 11:00 AM MST
- Expired
- Nov 9, 2019, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS83 KLBF 090925 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 325 AM CST Sat Nov 9 2019 ...Critical Fire Weather Conditions Expected This Afternoon... .Temperatures will rise into the middle to upper 70s this afternoon across portions of southwestern Nebraska and the western Nebraska Sandhills. As readings rise into the 70s, relative humidity will fall off to 10 to 15 percent by mid afternoon. In addition, westerly winds may frequently gust up to 25 MPH. The combination of low relative humidity, gusty winds and dry fuels, will produce critical fire weather conditions this afternoon. Any fires which may develop, have a high potential to spread rapidly. NEZ204-210-219-092330- /O.NEW.KLBF.FW.W.0004.191109T1800Z-191110T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 325 AM CST Sat Nov 9 2019 /225 AM MST Sat Nov 9 2019/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWESTERN NEBRASKA AND THE WESTERN NEBRASKA SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR South of highway 2. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...West 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires which may develop, have a high potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
1 follow-up statement
729 WWUS83 KLBF 100003 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 603 PM CST Sat Nov 9 2019 NEZ204-210-219-100115- /O.EXP.KLBF.FW.W.0004.000000T0000Z-191110T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 603 PM CST Sat Nov 9 2019 /503 PM MST Sat Nov 9 2019/ ...RED FLAG WARNING HAS EXPIRED FOR THE WESTERN SANDHILLS AND SOUTHWEST NEBRASKA... Humidity levels have risen and wind speeds have lowered to end the critical fire weather conditions. The Red Flag Warning has expired for Fire Zones 204, 210, and 219. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:20 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 8, 10:20 PM MST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1120 PM CST Fri Nov 8 2019 .SHORT TERM...(This evening through Saturday night) Issued at 305 PM CST Fri Nov 8 2019 Near term...Latest satellite imagery high cirrus clouds moving southeast across portions of the region this afternoon. These clouds will continue to track to the southeast and eventually clear the area by late this afternoon. This evening and tonight...High pressure will remain over the area through tonight, keeping conditions quiet and dry. Generally clear skies are expected to continue through the evening and into tonight with the exception of a few passing high clouds. Warm air advection will continue through the night, keeping overnight temperatures around 5 to 10 degrees above normal with lows in the lower to mid 30s across the region. Breezy westerly to northwesterly winds seen through the afternoon Friday across western Nebraska will begin to weaken overnight to around 5 to 10 mph. Saturday and Saturday night...Main concern heading into Saturday will be the chance for gusty winds. Westerly winds early in the day will begin to transition to a northwesterly wind by the afternoon. Wind gusts of 20 to 30 mph will be possible across the area with the stronger gusts across portions of western Nebraska. The strong winds, coupled with lower humidity will increase fire weather concerns for Saturday, please refer to the Fire Weather discussion below for more information. Aside from the breezy winds, Saturday will feature temperatures around 15 to 25 degrees above normal. H85 temperatures will range from 13c to 20c across the area which should result in highs ranging from the upper 60s to mid 70s, the warmest temperatures will be seen across southwest Nebraska. These temperatures will only be within around 5 degrees shy of the daily record high temperatures. Saturday night will see low temperatures in the 20s across much of the area with the exception of southwest Nebraska where lows will be in the lower 30s. Increasing clouds are expected towards Sunday morning in advance of our next system. .LONG TERM...(Sunday through Friday) Issued at 305 PM CST Fri Nov 8 2019 An arctic air mass behind a strong cold front will begin to move quickly through the area on Sunday. This will bring a chance for rain, snow and the potential for freezing rain/drizzle to the area. This will be quite the progressive system, which could limit the amount of precipitation we get from it. Saturation may take some time to develop and moisture could be limited as the previous days have remained dry. Model sounding show an increase of low-level moisture late in the day Sunday and will continue to increase into the evening and overnight. Initial thinking is that freezing rain/drizzle will be possible at the onset of precipitation during Sunday evening. Model soundings show cold layer temperatures around -1C to -5C which would indicate super cooled water droplets in the lower levels and would favor the idea of freezing precipitation. Freezing rain/drizzle will quickly switch over to all snow late overnight across the area. Ice accumulations of 0.01 to 0.02 will be possible across much of the area. In addition, snowfall accumulations of up to 2 inches will be possible, with the greatest amounts across portions of northwest Nebraska. Temperatures behind the arctic front will be around 25 degrees below normal on Monday as highs will only be in the 20s across the area, with a few locations across north central Nebraska unable to get out of the teens. Wind chills Monday and Tuesday morning could drop below 0 degrees across portions of north central Nebraska and in the single digits elsewhere. Temperatures are expected to remain in the 40s and 50s through the end of the week and dry conditions will settle in for much of the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1120 PM CST Fri Nov 8 2019 VFR will continue through Saturday night for western and north central Nebraska as some high clouds pass through the region. Wind is the primary concern with west/northwest surface winds gusting to 20 kts at times during the afternoon. && .FIRE WEATHER... Issued at 305 PM CST Fri Nov 8 2019 A blend of the statistical guidance for wind and temperatures and the model consensus for dew points suggested near critical fire conditions Saturday afternoon with humidity falling to 15 to 20 percent. The area of concern for fire weather might be across southwest Nebraska, along and south of Interstate 80, where the stronger pressure gradient winds could develop. Sporadic wind gusts to 25 or 30 mph may develop. The predictability of Red Flag warning conditions Saturday appears too low or marginal for any kind of watch or warning product at this time. The previous forecast for this afternoon appears to be verifying quite well in most areas and this suggests the forecast for Saturday will do the same. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Thorne LONG TERM...Thorne AVIATION...Snively FIRE WEATHER...CDC
Hazardous weather outlook, Nov 8, 1:48 PM MST, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 248 PM CST Fri Nov 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 248 PM CST Fri Nov 8 2019 /148 PM MST Fri Nov 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Elevated fire weather concerns continue on Saturday, which will be a little more favorable for the development of range fires fueled by abundant dry grass, with warm temperatures, low relative humidity, and light to moderate winds. Snow and sharply colder temperatures Sunday night may produce hazardous travel in some areas. There is also some concern for patchy freezing drizzle. Snow accumulations are expected to remain light, but the concern is that the snow, patchy freezing rain and rapidly falling temperatures will produce icy roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.